I have been on 50mg of setraline for the past 5 months for depression and anxiety. The medication has been working very well for me with barely any side effects. But on new years eve i binged on alcohol. A few days later it felt as if my medication completely stopped working and i felt this excruciating depression. I was also getting brain zaps, but i never missed a dose. It's been 23 days and my medication is barely starting to kick in, does anyone have any idea as to what happened? and why did it take so long for the medication to work again even though i was taking it everyday and only drank once?
Technically you aren’t supposed to drink alcohol with any antidepressants but I love my wine so that maybe a tell tale sign of why mine don’t work. I don’t think after one night it would affect you for long but you may experience some down days. It usually takes around a month for them to start working and I’ve experienced those brain zaps you’re speaking of and if they don’t stop, I’d go to your dr because I couldn’t take a med that did that to me and you need to find out what it is. Are you getting close to your period? I have noticed a pattern that my really down days are right before I start. Like almost suicidal bad. My dr said since it’s hormonal there are other things that can help but if this is the only time this is happened to you, I doubt that would be the case.
To me it sounds like you should absolutely NOT drink alcohol or there is something else you’re not connecting with it. Idk but I hope things turn around for you and I’ll keep you in my prayers. Best of luck and if you see a difference in a day or so go back to your dr. Much love to ya!
Jacob I really don't think one day of binge drinking would make your meds not work. However I've been on and off antidepressants for 14 yrs and have always been told to abstain from alcohol of which I usually do,but there has been a few special occasions when I've had a drink and had no adverse reactions. If your concerned your med is no longer working have a chat with your Dr of someone in the medical profession. Take care hope you feel better soon Nicola
Hi, jacob! Although alcohol is a depressant drug a single slip shouldn't make you feel bad for more than a few days. It's possible that since you are on a pretty low dose of the medication that a simple dosage adjustment may be your answer.
At any rate, there's no sense in feeling miserable! Talk to your doctor honestly about what's been going on and get some professional advice.
Best regards and I hope you feeling better very soon. Wildcat
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 15 Dec 2016 • 4 answers
Updated 22 Dec 2016 • 3 answers
Updated 5 May 2018 • 1 answer
Updated 25 Sep 2018 • 2 answers
Updated 14 Oct 2018 • 1 answer